U.S. doctors online nowAsk doctors free
South Africa
A 34-year-old male asked:

any advice on how to deal with insomnia caused by citalopram? i started treatment 2 weeks ago.

2 doctor answers4 doctors weighed in
Dr. Louis Costello
A Verified Doctoranswered
A US doctor answeredLearn more
Talk with provider: Because antidepressants can have side effects when started and stopped, and underlying conditions can change, make sure to discuss with provider. At times, decreasing dose, a slower increasing of the dose, or changing the time of dose (morning or nighttime) can help. Also, different providers have different thresholds for adding sleep aides (over the counter) or otherwise vs changing meds etc.
Dr. Susan Rhoads
Family Medicine 38 years experience
Dr. Costello is absolutely right! Also, this may get better with time. Give it 4-8 weeks and it may get better without doing anything further. Add exercise during day (not within 4 hours of bedtime), which helps the depression and the insomnia, too. Also avoid caffeine before bed and alcohol at any time.
Apr 1, 2015
Dr. Judith Tellerman
Clinical Psychology 42 years experience
MEDICATION: Getting good night's sleep is important for physical & mental health. If medication causes insomnia it is not right for you. Please consult a Psychiatrist. Have a physical exam to rule out illness. Antidepressants help but they do not teach you coping mechanisms. Psychotherapy with a Clinical Psychologist with expertise in multiple types of psychotherapy can help your medication work better.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Sometimes I have headaches and sleeplessness. Am I getting anxiety disorder?

2 doctor answers12 doctors weighed in
Dr. Sherin Ibrahim Howett
Sleep Medicine 18 years experience
It Depends: Before defaulting to anxiety as the reason for your symptoms, your doctor would want to rule out other serious causes. Headaches are very non specific and require a thorough evaluation that can include a headache diary, imaging studies and possible medications. Insomnia or sleeplessness is also a multi-factorial problem that warrants an evaluation.
CA
A 38-year-old member asked:

Does femara (letrozole) cause insomnia?

3 doctor answers4 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
Yes: Femara (letrozole) causes insomnia in 7% of people who take it.
A 53-year-old member asked:

Is it okay to take orlistat when you also take citalopram?

1 doctor answer2 doctors weighed in
Dr. George Valdez
Specializes in Family Medicine
Yes: Thry work well together.
A 35-year-old member asked:

Is there anyway to mix citalopram with orlistat?

1 doctor answer3 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
Why?: I don't find any reports of interactions from taking these 2 drugs together.
CA
A 23-year-old member asked:

I have problems with nausea and insomnia, are these signs of fibromyalgia?

2 doctor answers3 doctors weighed in
Dr. Betty Keller
Rheumatology 35 years experience
Possibly: The hallmark of fibromyalgia is widespread muscle pain, however many people with fibromyalgia also have insomnia. Gastrointestinal complaints are also common especially irritable bowel syndrome syndrome but some patients do complain of nausea.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 13, 2021

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.